MAUDE Adverse Event Report: LEVENTON S.A.U. DOSI-FUSER; ELASTOMERIC INFUSION PUMP

LEVENTON S.A.U. DOSI-FUSER; ELASTOMERIC INFUSION PUMP
Model Number 250D2
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event has been treated in (b)(6) as an incidence (internal code for customer complaint: (b)(4).As the defective unit was not available for inspection and the units from the archives of samples were free of defects, it was not possible to determine the root cause of the claimed defect.
 
Event or Problem Description
Dosi-fuser (grifols) is an elastomeric infuser that was implemented as a replacement for the cadd priszm pumps.Currently, we have approximately 5-10 patients per week that is using dosi-fuser.The typical regimen calls for the medication to be given over 46 hours.There is a standard deviation of plus/minus 10 percent variability for infusion time.Over a two-week period, 6 out of 14 patients experienced early completion of their infusions with the dosi-fuser, with completion times ranging from 5 hours to 9.5 hours ahead of schedule.With a planned infusion time of 46 hours, a standard deviation of plus/minus 10 percent would allow normal variation within 4.6 hours.Early completion times of 5 - 9.5 hours ahead of plan exceed the standard deviation.Internal investigation confirmed that the medications for infusion were prepared and packaged correctly and that the dosi-fusers were prepared correctly.Internal investigation also confirmed that nursing staff applied the dosi-fusers to the patients correctly and with the appropriate technique.None of the 6 patients experienced any harm, although the potential for harm exists and has been deemed significant enough to remove the dosi-fusers from service in favor of alternative means of home infusion.

Brand Name
DOSI-FUSER
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
LEVENTON S.A.U.
newton, 18-24
sant esteve sesrovires, barcelona 08635
SP  08635
MDR Report Key7548195
Report Number9611707-2018-00012
Device Sequence Number18900848
Product Code MEB
UDI-Device Identifier08436020760082
UDI-Public08436020760082
Combination Product (Y/N)N
PMA/510(K) Number
K040752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2017
Device Model Number250D2
Device Catalogue NumberL25915-250D2-USA
Device Lot Number150959L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Initial Report FDA Received Date05/29/2018
Patient Sequence Number1